Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 23, NWS Bismarck, ND

October 30, 200732 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 30, 2007, 2:49 AM MDT for 32 counties in North Dakota. It took effect at Oct 30, 2007, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 2:49 AM MDT (08:49 UTC)
In effect from
Oct 30, 2007, 12:00 PM MDT
Expired
Oct 30, 2007, 10:00 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3168 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 300849
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT TUE OCT 30 2007

...STRONG WINDS THIS AFTERNOON AND EVENING...

..A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA THIS AFTERNOON. 
NORTHWEST WINDS BEHIND THE FRONT OF 20 TO 35 MPH WILL DEVELOP OVER 
THE ENTIRE FORECAST AREA. THE STRONG WINDS WILL CONTINUE WELL INTO
THE EVENING HOURS BEFORE SUBSIDING BELOW ADVISORY CRITERIA BY AROUND
MIDNIGHT...HOWEVER...WINDS WILL CONTINUE TO BE GUSTY THROUGH
WEDNESDAY MORNING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302130-
/O.NEW.KBIS.WI.Y.0023.071030T1800Z-071031T0400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
349 AM CDT TUE OCT 30 2007 /249 AM MDT TUE OCT 30 2007/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 35 MPH THIS AFTERNOON INTO EARLY 
TONIGHT. USE CAUTION WHILE DRIVING THIS AFTERNOON INTO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KS
2 follow-up statements
000 
WWUS73 KBIS 301537
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1037 AM CDT TUE OCT 30 2007

...STRONG WINDS THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW
GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG
WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING BELOW
ADVISORY CRITERIA BY MIDNIGHT. WINDS WILL CONTINUE TO BE GUSTY
THROUGH WEDNESDAY MORNING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302130-
/O.CON.KBIS.WI.Y.0023.071030T1800Z-071031T0400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1037 AM CDT TUE OCT 30 2007 /937 AM MDT TUE OCT 30 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 40
MPH TO DEVELOP THIS AFTERNOON INTO EARLY TONIGHT. USE CAUTION
WHILE DRIVING THIS AFTERNOON INTO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 302006
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT TUE OCT 30 2007

...STRONG WINDS THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT IS MOVING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW
GUSTS OVER 40 MPH HAVE BEEN REPORTED BEHIND THE FRONT. THE STRONG
WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING BELOW
ADVISORY CRITERIA BY MIDNIGHT. WINDS WILL CONTINUE TO BE GUSTY
THROUGH WEDNESDAY MORNING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-310400-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-071031T0400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
306 PM CDT TUE OCT 30 2007 /206 PM MDT TUE OCT 30 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER
40 MPH THIS AFTERNOON INTO EARLY TONIGHT. USE CAUTION WHILE
DRIVING THIS AFTERNOON INTO TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:15 AM MDT, 34 minutes earlier.

Area forecast discussion, Oct 30, 2:15 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT TUE OCT 30 2007

.SHORT TERM....TODAY THROUGH THURSDAY NIGHT...PROGRESSIVE FLOW WILL
PUSH TWO COLD FRONTS THROUGH THE CWA. THE FIRST COLD FRONT WILL BE
TODAY...THE SECOND ON THURSDAY. BOTH WILL HAVE MORE WIND ASSOCIATED
WITH THEM THAN PRECIPITATION. THE LATEST WATER VAPOR IMAGERY SHOWS
THE FIRST IN A SERIES OF UPPER TROUGHS OVER EASTERN BRITISH
COLUMBIA. THE TROUGH WILL SHARPEN UP AS IT APPROACHES NORTH DAKOTA
TODAY/TONIGHT AS A 300MB 100KT JET MAX PLUNGES INTO BASE OF TROUGH.
THE LATEST MSAS ANALYSIS PLACES THE SURFACE COLD FRONT OVER
SOUTHEAST ALBERTA INTO WESTERN MONTANA ATTM. GFS/NAM SIMILAR WITH
TIMING OF FRONTAL PASSAGE AND PRECIPITATION. SFC FRONT FRONT WILL
MOVE THROUGH OUR WESTERN CWA BETWEEN 15Z-18Z...THEN OUR CENTRAL AND
EASTERN CWA BETWEEN 18Z-00Z. A TIGHT SFC PRESSURE GRADIENT IN
COMBINATION WITH STRONG COLD AIR ADVECTION ALOFT WILL RESULT IN
NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH.
HENCE HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THIS AFTERNOON AND
EVENING. PRECIPITATION PHASE PER PARTIAL THICKNESS ANALYSIS SHOWS
SCATTERED RAIN SHOWERS OVER THE WEST...NORTH CENTRAL...AND EAST THIS
AFTERNOON WITH ISOLATED RAIN SHOWERS ELSEWHERE. ISOLATED RAIN/SNOW
SHOWERS IN THE NORTH AND EAST 00Z-06Z...BUT NOTHING MORE THAN A
DUSTING OF SNOW IN THE NORTH AT THIS TIME. BRISK/GUSTY WINDS WILL
CONTINUE OVERNIGHT AND INTO WEDNESDAY MORNING BEFORE TAPERING OFF
WEDNESDAY AFTERNOON AS THE COLD AIR ADVECTION WEAKENS/ENDS. A
TRANSITORY RIDGE MOVES THROUGH WEDNESDAY NIGHT WITH DRY/CALMER
CONDITIONS. THE NEXT COLD FRONT MOVES THROUGH DURING THE DAY ON
THURSDAY WITH THE UPPER TROUGH TO PASS THROUGH THURSDAY NIGHT.
ANOTHER ROUND OF GUSTY NORTHWEST WINDS WITH PRECIP REMAINING OVER
SOUTHERN CANADA.

.LONG TERM...FRIDAY THROUGH TUESDAY...PROGRESSIVE PATTERN CONTINUES
IN THE EXTENDED WITH SEVERAL SHORTWAVES MOVING THROUGH THE NORTHERN
PLAINS BUT WITH OPEN WAVES AND RELATIVELY FAST FLOW WITH LIMITED
MOISTURE WILL NOT PLACE MUCH EMPHASIS ON PRECIPITATION. LEFT SLIGHT
CHC OF SNOW SHOWERS IN FOR MONDAY. OTHERWISE LEFT EXTENDED PERIOD
DRY. TEMPS NEAR NORMAL WITH HIGHS IN THE 40S TO AROUND 50 COOLING
TO THE LOWER 40S BY TUESDAY. LOWS MOSTLY IN THE 20S.

&&

.AVIATION...ONLY CONCERN TODAY WILL BE WINDS AS CIGS AND
VISIBILITIES WILL BE GOOD. COLD FRONT CURRENTLY IN NORTHWEST MONTANA
AT 08Z WILL PUSH THROUGH ISN AROUND 14A...TO BIS AROUND 18Z...AND TO
JMS BY 21Z. EXPECT A SHIFT FROM SOUTHWEST AT 10 KT OR SO TO
NORTHWEST AT 20 TO 30KT. A FEW HIGHER GUSTS POSSIBLE. SCATTERED RAIN
SHOWERS ALONG AND BEHIND THE FRONT NOT EXPECTED TO BE SIGNIFICANT
...HOWEVER SHOWERS WILL ADD TO THE LOW LEVEL TURBULENCE DUE TO
VERTICAL MIXING AND DOWNDRAFTS.

&&

.FIRE WEATHER...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND
A COLD FRONT THIS AFTERNOON ALONG WITH MINIMUM RELATIVE HUMIDITIES
OF 25 TO 30 PERCENT OVER FIRE WEATHER ZONES 42/45...SPECIFICALLY
OVER SIOUX AND GRANT COUNTY. HUMIDITIES ARE MARGINAL. AFTER
COLLABORATING WITH ABERDEEN WFO...BASED UPON THE WINDS...PERCENT
GREEN AT 10 PERCENT AND VERY HIGH RFD VALUES...HAVE OPTED TO ISSUE
A RED FLAG WARNING FOR FIRE WEATHER ZONES 42 AND 45 THIS AFTERNOON
AND EARLY EVENING. HUMIDITIES WILL RAPIDLY RISE ABOVE RED FLAG
CRITERIA AFTER 00Z BUT THE NORTHWEST WINDS WILL CONTINUE TO BE
GUSTY THROUGH TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 11 PM
CDT /10 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ042-045.

&&

KS/WAA
Hazardous weather outlook, Oct 29, 3:31 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CDT MON OCT 29 2007

NDZ017>023-025-034>037-042-045>048-050-051-300945-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
431 AM CDT MON OCT 29 2007 /331 AM MDT MON OCT 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040-041-043-044-300945-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
331 AM MDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES.

TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 70S TODAY ALONG
WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 17% AND 20% OVER PARTS
OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON INTO THE
EARLY EVENING. ALTHOUGH WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS
MARGINALLY REACHING RED FLAG CRITERIA AT 20 MPH...OTHER FACTORS
SUPPORT THE ISSUANCE OF A RED FLAG WARNING. PERCENT GREEN IS ZERO
AND THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY
TODAY BETWEEN 92 AND 100. ALL THESE FACTORS COMING TOGETHER
REPRESENT CRITICAL OR EXTREME FIRE WEATHER BEHAVIOR...THUS A RED
FLAG WARNING HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-300945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
431 AM CDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA ON TUESDAY WITH
COLDER AIR TO FOLLOW TUESDAY NIGHT AND WEDNESDAY. SCATTERED RAIN
SHOWERS WILL DEVELOP BEHIND THE FRONT ON TUESDAY...THEN MIX WITH
AND CHANGE TO SCATTERED SNOW SHOWERS TUESDAY NIGHT AS COLDER AIR
MOVES IN. UP TO AN INCH OF SNOW IS POSSIBLE ALONG WITH GUSTY NORTHWEST
WINDS OF 20 TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:47 AM MDTRed Flag WarningBISGrant, Sioux15 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.